Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 185, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2014, 11:18 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 11:18 PM CDT (04:18 UTC)
- Expired
- Jul 8, 2014, 12:00 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cole County, MO, Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 8:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS53 KLSX 080418
SVRLSX
MOC051-135-080500-
/O.NEW.KLSX.SV.W.0185.140708T0418Z-140708T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1118 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLE COUNTY IN CENTRAL MISSOURI...
MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL MIDNIGHT CDT
* AT 1115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHEAST OF BOONVILLE...AND MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...CLARKSBURG...MCGIRK...HIGH POINT...CENTERTOWN...
RUSSELLVILLE...ST. MARTINS...HICKORY HILL...LATHAM...MARION...
ENON...ELSTON...LOHMAN AND EUGENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3864 9285 3869 9281 3867 9243 3873 9240
3870 9235 3869 9236 3868 9235 3867 9229
3864 9225 3864 9223 3833 9232 3834 9241
3842 9241 3843 9263 3860 9285
TIME...MOT...LOC 0418Z 304DEG 53KT 3884 9262
HAIL...<.75IN
WIND...60MPH
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:36 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 7, 7:36 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 736 PM CDT Mon Jul 7 2014 .UPDATE: Issued at 617 PM CDT Mon Jul 7 2014 Scattered thunderstorms are developing across the St. Louis Metro as hot and unstable airmass interacts with remnant outflow boundary stretching from northwest St. Charles County to south St. Louis City. These storms could produce large hail or locally damaging winds. The greater threat of severe weather remains with the expected line of storms later this evening and overnight from the northwest. CVKING && .SHORT TERM: (Through Late Tonight) Issued at 341 PM CDT Mon Jul 7 2014 (Tonight) Main concern continues to be the potential for severe weather late tonight...specifically damaging winds. Not much change from previous thinking that thunderstorms will initiate late this afternoon and early this evening over Nebraska and Kansas along a surface front as a shortwave trough approaches the area from the northwest. These storms will increase in intensity and congeal into an MCS as they move southeast along the front into Missouri during the late evening and overnight hours. Strong low level moisture convergence along the front along with forcing with the shortwave will support the MCS. Decent values MUCAPE and low level and deep layer shear values will allow the MCS to stay severe into central and eastern Missouri and adjacent sections of Illinois into the overnight hours. In addition, precipitable water still suggest that the MCS will produce very heavy rainfall rates. However given progressive nature of MCS and high flash flood guidance numbers will just mention locally heavy rainfall in the HWO at this time. Britt .LONG TERM: (Tuesday through Next Monday) Issued at 341 PM CDT Mon Jul 7 2014 (Tuesday through Thursday) On Tuesday, the front will be moving south and out of the CWA about the time that thunderstorms will be initiating during the early-mid afternoon hours. There is still some potential that one or two of these storms could become severe before they move out of the CWA during the late afternoon hours. The front will then move well south of the area Wednesday into Thursday as the flow becomes northwesterly aloft. The area will lie under mainly subsidence during this period, so have kept these two days dry. 850 mb temperatures will be between 12-18C promising below normal temperatures. (Friday through next Monday) Warm front is still on track to move through the area on Friday and Saturday causing temperatures to climb back closer to normal. The front will keep scattered thunderstorms in the forecast. 850 mb temperatures of 18-20C call for temperatures at or just above normal. ECMWF sets up northwesterly flow over the area quicker than the GFS on Saturday and Sunday, so consequently it is trying to bring a cold front through the CWA faster. This solution is faster than in previous runs, so went with the slower idea with a cold front entering the northern part of the CWA on Sunday morning and move it south across the area through Monday. Will continue the chance of thunderstorms into early next week. Britt && .AVIATION: (For the 00z TAFs through 00z Tuesday Evening) Issued at 703 PM CDT Mon Jul 7 2014 Scattered thunderstorms in the STL Metro area should begin to diminish over the next hour or two. Further upstream, expect the line of storms currently over southeast Nebraska/Southwest Iowa to continue moving southeast. Not sure if the line will become more organized and accelerate, but it should continue southeast and affect the entire area. Wind gusts in excess of 40kts will be possible and IFR flight conditions in heavy rain. If the line can get well organized, there will likely be at least a couple of hours of light to moderate rain behind the main line of storms. MVFR conditions are likely in this area. Expect rain to taper off and end by 12-15Z Tuesday. Specifics for KSTL: Scattered thunderstorms in the STL Metro area should begin to diminish over the next hour or two. Further upstream, expect the line of storms currently over southeast Nebraska/Southwest Iowa to continue moving southeast. Not sure if the line will become more organized and accelerate, but at its current speed the storms may affect Lambert as early as 06Z. Wind gusts in excess of 40kts will be possible and IFR flight conditions in heavy rain. If the line can get well organized, there will likely be at least a couple of hours of light to moderate rain behind the main line of storms. MVFR conditions are likely in this area. Expect rain to taper off and end by 12-15Z Tuesday. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 7, 3:59 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT MON JUL 7 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. MAJOR RIVER FLOODING WILL BE TAKING PLACE AT SEVERAL LOCATIONS ON THE MISSISSIPPI RIVER NORTH OF GRAFTON. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY EVENING. SEVERE STORMS ARE POSSIBLE ACROSS SOUTHEAST MISSOURI. THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY NIGHT AND CONTINUE THROUGH SUNDAY. MAJOR RIVER FLOODING WILL EXPAND TO MANY LOCATIONS ON THE MISSISSIPPI RIVER NORTH OF GRAFTON FOR MUCH OF THE WEEK. MAJOR FLOODING IS ALSO FORECAST ALONG ON THE CUIVRE RIVER AT OLD MONROE AND ALONG THE ILLINOIS RIVER AT HARDIN. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. BRITT
In the hours before
Local storm report, Jul 7, 10:08 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1008 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HEAVY RAIN 3 SE CEDAR HILL 38.33N 90.60W
07/07/2014 M2.11 INCH JEFFERSON MO TRAINED SPOTTER
RAINFALL FROM THIS EVENING
&&
CARNEYLocal storm report, Jul 7, 10:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 5 N BETHEL 39.95N 92.02W
07/07/2014 SHELBY MO TRAINED SPOTTER
SHINGLES WERE BLOWN OFF THE SPOTTERS HOME.
&&
FUCHSLocal storm report, Jul 7, 10:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST NOVELTY 40.01N 92.21W
07/07/2014 M52 MPH KNOX MO MESONET
MISSOURI MESONET SITE
&&
CVKINGLocal storm report, Jul 7, 10:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG PLEVNA 39.97N 92.09W
07/07/2014 KNOX MO COUNTY OFFICIAL
NUMEROUS REPORTS OF TREE LIMBS AND POWER LINES DOWN
ACROSS SOUTHERN KNOX COUNTY.
&&
CVKINGLocal storm report, Jul 7, 10:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG LA BELLE 40.12N 91.91W
07/07/2014 LEWIS MO COUNTY OFFICIAL
LARGE LIMB DOWN IN LA BELLE.
&&
CVKINGLocal storm report, Jul 7, 11:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 3 W HANNIBAL 39.71N 91.44W
07/07/2014 E50 MPH MARION MO TRAINED SPOTTER
ALONG HIGHWAY 24 BETWEEN 36 AND 61. ABOUT MIDWAY
BETWEEN HANNIBAL AND PALMYRA.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 51 min |
| Jul 7, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 51 min |
| Jul 7, 8:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 24 min |
| Jul 7, 8:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 48 min |
| Jul 7, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 46 min |
| Jul 7, 9:23 PM CDT | Areal Flood Advisory | LSX | Jefferson | 3 hr |
| Jul 7, 9:52 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 38 min |
| Jul 7, 10:27 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Knox, Lewis, Marion, Monroe, Ralls and 1 more | 48 min |
| Jul 7, 11:02 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lewis, Marion, Monroe, Pike, Ralls | 58 min |
| Jul 7, 11:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Moniteau | 52 min |
| Jul 7, 11:16 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 44 min |
| Jul 7, 11:38 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 2 more | 52 min |
| Jul 7, 11:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Pike, Ralls | 64 min |
| Jul 8, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Franklin, Gasconade, Lincoln, Montgomery and 4 more | 57 min |
| Jul 8, 12:36 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, City of Saint Louis | 54 min |
| Jul 8, 12:42 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.